Skip to content
Includes Expert Content
New Menopause Medication ???
avatar
TexasRed40 posted:
I have heard about a new Menopause medication it is touting itself as "The Menopause Solution" the name of the stuff sounds like AMBERIN - or AMBERLIN - but neither of those is correct - I heard the Advertisement on XM Radio and have been trying to reach them for information for over a week and leaving messages - has anyone heard about this ?? I have gained 60 pounds since my historectomy two years ago and I am miserable - am taking Metformin for an Insulin inbalance and they say my pituitary is out of balance - I have the hot flashed and then go to freezing - anyway any information would be greatly appreciated
Reply
 
avatar
4oSomething responded:
if it was advertising on the radio and claiming to be "the menopause solution" then I doubt it is medication. More likely another over the internet scam designed to seperate women who are desperate for relief, from their hard earned money. Just typing in "the menopause solution" turned up a multitude of products, though none by the name amberlin or amberin. Beware of anything that claims to be a cure all.
 
avatar
TexasRed40 responded:
I know you are right - just hoping for some kind of miracle I guess - I am at the point of resorting to just about anything - Menopause is not for the faint of heart
 
avatar
4oSomething responded:
That's for sure!!

That is not to say there is not real help available. Which symptoms are you dealing with? Are you on any HRT?
 
avatar
TexasRed40 responded:
No the HRT gave me horrible headaches - we tried several different strengths - we tried the herbal supplements and they caused nausea, upset stomach and diarrea -

So far I have 60 pounds of weight gain, I am taking Metformin because of the Insulin and hormone imbalance but I can drink water and gain weight - the hot flashes switch to freezing cold, I try to exercise but I get so hot I almost pass out which is partly from the excess weight - everything I eat makes me sick and I have bloating upset stomach and acid reflux (also from the extra weight I am sure) - and I am exhausted because I am not sleeping through the night due to the hot flashes and the water pills I am taking trying to keep from being so swollen - basically I am falling apart lol

the weight is causing depression and stress which I have figured out makes the hot flashes worse - Boy I sound like a whiner - but I really am miserable and the weight is causing major problems with my self esteem - all the watching what I eat and trying to exercise without passing out from the hot flashes is getting to me mentally - thats why I was hoping that there was some kind of pill to help me get a foothold into this thing -
 
avatar
4oSomething responded:
you don't sound like a whiner, you just sound fed up with suffering. I can see why you'd be hopeful of a miracle cure.

For the lack of sleep I have started taking time release melatonin. It is not a cure.... but I get up to 6 hours sleep instead of the lousy 2 or 3 hours I was getting without it.

I had a lot of gastro intestinal distress untill I started fiber therapy. I eat 2 metamucil fiber wafers every afternoon. that has cut out the bloating and it also fills you up and helps you eat less, so controls the weight gain.

you don't have to go overboard on the excersice. even a 30 minute walk willhelp you feel better. cut out all caffiene, alcohol, and spicy foods for a while and see if that helps with the hot flashes.

I don't know which supplements you have tried? but black cohosh made me sick and gave me headaches and heartburn. some women have better luck with soy, but not in supplements, just try a glass of soy milk every day or a soy protien bar. (too much soy will also cause digestive issues)

good luck.
 
avatar
1smoothgal responded:
Hi Texas Red,

40something gave you very good advice. I want to add in that if you drink a 'shot glass' full of AloeVera juice before each meal, it will help with that acid reflux greatly. You can take it as often as you need really, unless you notice you get loose bowels from too much, but That could be a good thing for you at this point too.LOL!

You DO NOT sound like a whiner. We all had the same attitudes or we would not have been seeking help! You found it, now act on it. The easy walks, the suppliments, plenty of good quality water, healthy choices of food & enough rest will help you feel better.

Try some progesterin cream rubbed on your wrists twice a day-available at many web sites, healthfood stores & bio-identical hormone doctors-It will NOT give you the side effects like HRT pills.

With diabetes, or insulin resistance, it is very important to eat some whole grains 2-3 times per day to keep your blood sugar constant , energy level high & fiber intake good. This will stay with you longer, so you will eat less. Stay away from 'white' anthing-it turns to simple sugar FAST & you spike high blood sugar then crash hard, setting yourself up for desiring more bad carbs & repeating the ugly cycle.

Go easy on yourself-it will take some time to get yourself out of this black hole-but you can do it.

Good Luck & Good Health to you. Keep researching, you will succeed!....Kim
 
avatar
Raeanna8 responded:
Could the medication be Estroven?? I know it sounds a little off but I've been amazed how garbled words can get on the radio. Good luck. You do not sound like a whiner to me. You definately should not settle for the way things are. Keep trying.
 
avatar
mee123 responded:
I have been taking this for almost two weeks. I don't feel my symptoms have disappeared, but they do seem to be improving. I also take tons of supplements including black cohosh and soy isoflavones. I do feel amberin is having an effect. I hope after 90 days I will maybe be symptom free and feeling much better. I'm taking the double dose so I will have to order more to take the full 90 days recommended. You only need to take it every six months apparently.
 
avatar
supagirl2 responded:
I heard about this on the radio as well. It was get 1 month free. When you call though it is $99 for 3 mth. supply. The girl who answered the call said you take them for 3 months and get off for 3 months and that you will get your period back. I never thought I would rather have a period than hot flashes or weight gain. I went from 105 lbs. to 160 lbs. No one believes it is due to menapause. They just think I am eating too much. Good to speak w/others who understand. I want to try that amberin but sure would like to hear from someone that already has. I would do anything to get this weight off...welll..........except maybe exercise... (kidding)


Featuring Experts

Mary Jane Minkin, MD, is a nationally recognized obstetrician gynecologist, with a special interest in menopause. Dr. Minkin is clinical professor of ...More

Helpful Tips

Fact or fiction? Estrogen therapy is an option for all menopausal womenExpert
Fiction: Only women who no longer have a uterus should consider using esdtrogen-alone therapy (ET). For women with a uterus, the option ... More
Was this Helpful?
26 of 40 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the North American Menopause Society website